MAUDE Adverse Event Report: SPINEFRONTIER, INC INDUS ANTERIOR CERVICAL PLATE SYSTEM,

SPINEFRONTIER, INC INDUS ANTERIOR CERVICAL PLATE SYSTEM,
Model Number IM71059-03
Medical Device Problem Codes Use of Device Problem (1670); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/18/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The reported incident was confirmed based on the following: evaluation of an image supplied by the end user, evaluation of the actual sample under magnification and design of an experiment to replicate the reported failure which focused on inserting a screw at a steep angle (not in line with the trajectory of the pilot hole).A review of the dfmea determine that this failure mode shearing of "debris (metal)" was identified during the design verification testing, and the risks were adequately mitigated in risk hazard analysis.Complaint vs sales trending identified (b)(4) other complaints relating to the shearing of the invue screws (b)(4).This occurrence level is a lower occurrence than the range specified by the risk hazard analysis therefore no risk document does not need to be updated in response to this complaint.Placing the screw at an angle outside of the 14 degrees recommendation was cited as the root cause of this occurrence, this is considered off label use.However, a review of invue max labeling: ifu-71-00001 invue max ifu and st-71-00001 invue max surgical technique, determined that updates are required to include shearing of the screw in the warnings and precautions sections.
 
Event or Problem Description
Spinefrontier received information form a clinician stating that metal strips sheared off the threads of the left c7 screw due to the severe angle between the plate and the screw.The shared screw was removed and replaced with a new one, it was reported that the new screw sheared in the same manner as the first, the second screw was left in-place.This incident occurred during a c6 -c7 posterior decompression and fusion case on (b)(6) male patient following a severe mva.

Brand Name
INDUS ANTERIOR CERVICAL PLATE SYSTEM,
Common Device Name
INDUS ANTERIOR CERVICAL PLATE SYSTEM
Manufacturer (Section D)
SPINEFRONTIER, INC
350 main st
third floor
malden MA 02148
MDR Report Key7616847
Report Number3005977257-2018-00002
Device Sequence Number19214690
Product Code KWQ
UDI-Device Identifier00190361002130
UDI-Public(01)00190361002130(10)DL10
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K093776
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2018
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Physician
Device Model NumberIM71059-03
Device Lot NumberDL10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/04/2018
Was the Report Sent to FDA? No
Device Age3 MO
Event Location Hospital
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/22/2018
Initial Report FDA Received Date06/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age60 YR